| Catalog Number |
4006C0408 |
| Medical Device Problem Code |
Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
10/12/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a coil embolization procedure using penumbra coils 400 (pc400s).During the procedure, the physician placed five pc400s in the target vessel using a non-penumbra microcatheter.While attempting to advance a new pc400 into the microcatheter, the physician experienced resistance at the tip of the microcatheter and the pc400 would not advance further to exit the microcatheter; therefore, the pc400 was removed.The procedure was ended at this point with no other coils used.There was no report of an adverse effect to the patient.